Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 36, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 13, 2022, 12:49 PM MDT for 11 counties in Colorado. It took effect at Oct 14, 2022, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2022, 12:49 PM MDT (18:49 UTC)
- In effect from
- Oct 14, 2022, 12:00 PM MDT
- Expired
- Oct 14, 2022, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.8 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068 WWUS85 KBOU 131849 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1249 PM MDT Thu Oct 13 2022 ...CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON FOR THE NORTHEAST PLAINS... Breezy northwest winds will continue Friday as low pressure remains to the east. Meanwhile, strengthening high pressure over and west of Colorado will lead to warmer and drier conditions. The resulting combination will produce critical fire weather conditions during the afternoon hours, mainly for the northeast plains and in/near the Cheyenne Ridge and northern I-25 corridor. COZ238-242-244-248>251-140400- /O.UPG.KBOU.FW.A.0026.221014T1800Z-221015T0000Z/ /O.NEW.KBOU.FW.W.0036.221014T1800Z-221015T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Morgan County-Logan County- Washington County-Sedgwick County-Phillips County- 1249 PM MDT Thu Oct 13 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEASTERN COLORADO PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM MDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 238, 242, 244, 248, 249, 250 and 251. * Timing...Friday from Noon to 6 PM. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...12 to 18 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid any burning or outdoor activities that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ BR
3 follow-up statements
597 WWUS85 KBOU 140241 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 841 PM MDT Thu Oct 13 2022 ...CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON FOR THE NORTHEAST PLAINS... Breezy northwest winds will continue Friday as low pressure remains to the east. Meanwhile, strengthening high pressure over and west of Colorado will lead to warmer and drier conditions. The resulting combination will produce critical fire weather conditions during the afternoon hours, mainly for the northeast plains and in/near the Cheyenne Ridge and northern I-25 corridor. COZ238-242-244-248>251-141200- /O.CON.KBOU.FW.W.0036.221014T1800Z-221015T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Morgan County-Logan County- Washington County-Sedgwick County-Phillips County- 841 PM MDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEASTERN COLORADO PLAINS... * Affected Area...Fire Weather Zones 238, 242, 244, 248, 249, 250 and 251. * Timing...Friday from Noon to 6 PM. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid any burning or outdoor activities that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
043 WWUS85 KBOU 140821 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 221 AM MDT Fri Oct 14 2022 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR THE NORTHEAST PLAINS... Breezy northwest winds will continue today as low pressure remains to the east. Meanwhile, strengthening high pressure over and west of Colorado will lead to warmer and drier conditions. The resulting combination will produce critical fire weather conditions during the afternoon hours, mainly for the northeast plains and in/near the Cheyenne Ridge and northern I-25 corridor. COZ243-245-246-150000- /O.EXA.KBOU.FW.W.0036.221014T1800Z-221015T0000Z/ Central and South Weld County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- 221 AM MDT Fri Oct 14 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEASTERN COLORADO PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 6 PM MDT this evening. * Affected Area...Fire Weather Zones 243, 245 and 246. * Timing...Today from Noon to 6 PM. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid any burning or outdoor activities that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ238-242-244-248>251-150000- /O.CON.KBOU.FW.W.0036.221014T1800Z-221015T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Morgan County-Logan County- Washington County-Sedgwick County-Phillips County- 221 AM MDT Fri Oct 14 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEASTERN COLORADO PLAINS... * Affected Area...Fire Weather Zones 238, 242, 244, 248, 249, 250 and 251. * Timing...Today from Noon to 6 PM. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 13 percent. * Impacts...Conditions will be favorable for rapid fire spread. Avoid any burning or outdoor activities that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
697 WWUS85 KBOU 142353 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 553 PM MDT Fri Oct 14 2022 COZ238-242>246-248>251-150100- /O.EXP.KBOU.FW.W.0036.000000T0000Z-221015T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Logan County-Washington County-Sedgwick County- Phillips County- 553 PM MDT Fri Oct 14 2022 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEASTERN COLORADO PLAINS... Winds have decreased and relative humidity is beginning to rise this evening across northeast Colorado. Red Flag conditions will come to an end around 6pm allowing the warning to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 13, 11:29 AM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 13, 11:29 AM MDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1129 AM MDT Thu Oct 13 2022 .UPDATE... Issued at 912 AM MDT Thu Oct 13 2022 Chilly morning today with temperatures dropping into the mid 30's for most of the plains and urban corridor. A few locations in Weld and Morgan counties dipped to or slightly below freezing, and North Park saw low temperature come down to the mid teens. Allowed the Frost Advisory to expire as planned. Main focus in the short term will be potential for critical fire weather conditions tomorrow. If mixing is more robust, some of the breezier conditions could extend farther west in the plains than currently highlighted in the Fire Weather Watch, but will maintain the headline in its current state and evaluate any expansions and/or upgrades later today. && .SHORT TERM...(Today and tonight) Issued at 400 AM MDT Thu Oct 13 2022 A deep upper level low over the Great Lakes will continue to bring a somewhat strong northwest flow aloft to the region through tonight. Temperatures under this pattern will be near normal with highs in the mid to upper 60s and lows in the mid to upper 30s over northeast Colorado. Gusty northwest winds will prevail across most of the plains. The strongest winds are expected over far northeast Colorado and near the Wyoming border where gusts to 40 mph will be possible. An anti-cyclone is expected to form just east of the foothills. Winds will turn clockwise around it and become southeasterly along the foothills. With overnight lows a few degrees warmer tonight, don't anticipate needing a frost advisory. .LONG TERM...(Friday through Wednesday) Issued at 400 AM MDT Thu Oct 13 2022 Key messages... 1) Critical fire weather conditions Friday plains 2) Dry conditions remain through late next week A deep 500mb trough remains over the Great Lakes through this weekend which will enhance northwest flow at the surface. Moisture remains too far north of our CWA thus dry conditions will prevail through the long-term forecast with only a slight chance of isolated showers Sunday. Dry conditions are likely to continue through next weekend. Friday, temperatures will increase slightly above normal across the region. 500-700mb GFS/NAM relative humidity trends near 20-30% meaning drier air will most likely limit cloud cover. Unidirectional flow down to the surface will increase northwest surface winds which will produce wind gusts up to 35 mph Friday afternoon. Relative humidity will reach as low as 13 percent across the northeastern plains. These conditions could lead to rapid fire growth thus a Fire Weather Watch is in effect 12 PM Friday afternoon until 6 PM Friday evening. Winds will decrease quickly after 6 PM as the trough axis pushes northeast easing gradients. Increasing cloud cover will arrive Saturday which will limit daytime heating Saturday afternoon; this lead to a decrease in afternoon highs. A shortwave develops overnight Saturday into Sunday morning where both NBM and GFS have slight chance of an isolated shower for the I-25 corridor. QG fields are also supportive of ascent increasing Sunday morning for most of the region. With our area lacking moisture and instability, it is likely a weak shower or two could develop without producing any measurable rainfall. Either way, cooler air enters the 700mb levels through the surface Saturday night into Sunday morning thus expect near normal temperatures Sunday through early next week. Nada, nothing, zilch in terms of precipitation next week as our area remains under a ridge. This could lead to increasing drought conditions especially for the eastern plains. Uncertainty lingers beyond next week as GFS/ECMWF 500mb ensembles differ on the strength of the system entering western USA coastline. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1127 AM MDT Thu Oct 13 2022 North winds will persist a few more hours, strongest near and north of KDEN, before weakening late afternoon. SW drainage flow will develop overnight. VFR conditions will prevail through the TAF period. && .FIRE WEATHER... Issued at 400 AM MDT Thu Oct 13 2022 Gusty northwest winds to 40 mph will develop across the northeast plains by late morning and continue through the afternoon. Relative humidity will fall into the 20s this afternoon and not expected to drop into the teens, thus no plans for a Red Flag Warning today. Weaker winds are expected for the Front Range Foothills and Urban Corridor. The combination of widespread low relative humidity and strong northwest winds will lead to critical fire conditions Friday afternoon. A Fire Weather Watch is in effect for the northeast plains starting Friday 12 PM to 6 PM MDT. There is also potential for near-critical conditions in the mountains and foothills Friday afternoon but relative humidity trends above 15 percent. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Friday afternoon for COZ238-242-244-248>251. && UPDATE...Rodriguez SHORT TERM...Meier LONG TERM...AD AVIATION...Rodriguez FIRE WEATHER...AD/Meier
Hazardous weather outlook, Oct 13, 9:55 AM MDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 955 AM MDT Thu Oct 13 2022 COZ030>051-141600- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 955 AM MDT Thu Oct 13 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Localized breezy winds will impact portions of the northeast plains and Cheyenne Ridge this afternoon, with a few gusts 35 to 40 mph expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Critical fire weather conditions will occur Friday afternoon for the northeast plains due to low relative humidity and gusty winds to around 35 mph. Near-critical fire weather conditions are also possible in the foothills and mountains. Outside of a slight chance of showers late Saturday night or Sunday morning, a dry pattern will persist through late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:41 AM MDT | Fire Weather Watch | BOU | Larimer, Logan, Morgan, Phillips, Sedgwick, Washington and 1 more | 10 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.